MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLX120406
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).Information regarding patient identifier, patient age, patient weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Initial reporter phone: (b)(6).The initial reporter email and fax are not available.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The healthcare professional reported that during the coil embolization procedure targeting an aneurysm on the vertebral artery, the physician attempted to wind the 4mm x 6cm galaxy g3 xsft coil (glx120406 / l13368) as it was coming out from the tip of the concomitant microcatheter.However, there was resistance between the coil and the microcatheter and the microcatheter kicked back.There was strong resistance experienced while the coil was delivered to the target lesion.As a result, the physician replaced the coil and the procedure was completed without any patient complication or adverse event.The product was returned for evaluation.The investigational finding is documented below.Investigation summary: the non-sterile 4mm x 6cm galaxy g3 xsft coil was received contained in a pouch.The returned device underwent visual inspection.The hub was observed without any damage.The device positioning unit (dpu) was observed with several kinked areas.The coil introducer was partially unzipped and kinked.The resheathing tool was inspected and found in good condition.The marker band was found at 41cm from the hub; within specification.Microscopic inspection was performed on the device.The v-notch was without damage.The resistance heating (rh) was in good condition.The embolic coil was observed mechanically detached from the rh and in stretched and tangled condition.A review of manufacturing documentation associated with this lot (l13368) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The condition of the returned device with the dpu kinked in several areas, the embolic coil stretched, tangled and already detached from the rh precluded the device from undergoing functional analysis.The issue reported in the complaint that the coil encountered resistance with the microcatheter could not be confirmed through functional test as the device could not be tested.The stretched, tangled condition of the coil and the kinked areas on the dpu were all likely due to forced applied on the device; this could have occurred during procedural device handling.The exact cause cannot be conclusively determined.Coil stretching is known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue as stretching from occurring.The coil stretched condition was not originally reported in the complaint, however, the device positioning unit was kinked in several areas and the coil introducer was also observed kinked.The exact cause cannot be conclusively determined, however, it is possible that when the reported issue of coil encountering resistance with the microcatheter which resulted in the replacement of the coil, the attempt to advance/retract the coil in the process of trying to deliver it to the target lesion, force was inadvertently applied which could have caused the embolic coil to become stretched.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 4mm x 6cm galaxy g3 xsft coil left the manufacturing facility with the embolic coil in a stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure targeting an aneurysm on the vertebral artery, the physician attempted to wind the 4mm x 6cm galaxy g3 xsft coil (glx120406 / l13368) as it was coming out from the tip of the concomitant microcatheter.However, there was resistance between the coil and the microcatheter and the microcatheter kicked back.There was strong resistance experienced while the coil was delivered to the target lesion.As a result, the physician replaced the coil and the procedure was completed without any patient complication or adverse event.The 4mm x 6cm galaxy g3 xsft coil was returned for evaluation which revealed that the embolic coil was stretched.Based on the product analysis on 9/23/2019, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
GALAXY G3 XSFT 4MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9167550
Report Number3008114965-2019-01199
Device Sequence Number11427320
Product Code KRD
UDI-Device Identifier10886704077725
UDI-Public10886704077725
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue NumberGLX120406
Device Lot NumberL13368
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/23/2019
Initial Report FDA Received Date10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1